MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT
Catalog Number PWM030
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Discoloration (2074); Fecal Incontinence (4571); Urinary Incontinence (4572)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient noted to have increased incontinence associated dermatitis.Patient continues to have incontinence of stool and urine.A prima fit was being used to contain/divert urine away from skin.Per report from aide, the prima fit had been taped into place yesterday and the bedside nurse used baby oil to remove the tape.Charge nurse today also reported that area was red but not open 2 days ago.Primary team aware; all attempts made to keep area clean and dry with frequent position changes and peri care.A condom catheter was placed to try to keep entire groin area dry.Miconazole powder had been ordered overnight.Zinc oxide barrier cream also applied in a thick layer with each incontinence care/prn.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient noted to have increased incontinence associated dermatitis.Patient continues to have incontinence of stool and urine.A purewick male external catheter was being used to contain/divert urine away from skin.Per report from aide, the purewick male external catheter had been taped into place yesterday and the bedside nurse used baby oil to remove the tape.Charge nurse today also reported that area was red but not open 2 days ago.Primary team aware; all attempts made to keep area clean and dry with frequent position changes and peri care.A condom catheter was placed to try to keep entire groin area dry.Miconazole powder had been ordered overnight.Zinc oxide barrier cream also applied in a thick layer with each incontinence care/prn.This is the 3rd - 4th case of having a reaction with the purewick male.I do not think these cases are educational based but more so the bag is irritating the skin.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: warnings: do not use on irritated or compromised skin.Do not cover fresh surgical wounds with the device.Do not use the device with any material or in any position that does not allow for sufficient airflow.To avoid potential skin injury, never pull the device directly away from the user.Always peel in the direction from head to foot.Discontinue use if an allergic reaction occurs.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state, and federal laws and regulations.Precautions: not recommended for users who are: agitated, combative, or uncooperative and might remove the device.Having frequent episodes of bowel incontinence without a fecal management system in place.Experiencing skin irritation or breakdown at the site.Do not use barrier cream on the penis or pubic skin around the base of the penis when using the device.Creams may impede suction or weaken adhesive.Proceed with caution in users who have undergone recent surgery of the external urogenital tract, penis, or pubic area.Always assess skin for compromise and perform perineal care prior to placement of a new device.Recommendations: perform each step with clean technique.Assess product placement and user¿s skin every 2 hours or per hospital protocol.Change suction tubing per hospital protocol or at least every thirty (30) days.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Correction: d udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK MALE EXTERNAL CATHETER KIT
Common Device Name
PUREWICK
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23370832
Report Number1018233-2025-09485
Device Sequence Number8915830
Product Code NZU
UDI-Device Identifier00801741219153
UDI-Public(01)00801741219153
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPWM030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale